Stefano Francaviglia
Short CV . Pubblications . Links . Teaching

Dipartimento di Matematica of the University of Bologna
P.zza Porta S. Donato 5, 40126 Bologna (Italy)
Office: B2, Tel: +39 051 2094468, Fax (Department): +39 051 2094490
e-mail: stefano.francaviglia(at)unibo.it
mobile phone: +39 333 9417479

DIDATTICA: Materiale, Orari, Info et Cetera

IL PROBLEMA DI MATEMATICA


  • Family name: Francaviglia
  • First name: Stefano
  • Date of birth: August 19, 1973
  • Place of birth: Pistoia, Italy
  • Citizenship: Italian
  • Languages known: Catalan, English, French, Italian, Portuguese, Spanish

  • Research field: Geometry and Topology of low-dimensional manifolds, Geometric Group Theory


  • Positions and titles

  • 2014, September 15 - today. Professore Associato (Associate Professor) at the Departement of Mathematics of the AMS , which is the University of Bologna.

  • November 2008 - September 2014. Ricercatore (Research Fellow) at the Departement of Mathematics of the AMS , which is the University of Bologna.

  • February 2007 - October 2008. Assegnista (Research Fellow) at the D.M.A. of the Univ. of Pisa.

  • February 2005 - January 2007. Marie Courie Intra European Fellowship at the Departament de Matemàtiques de la UAB.

  • July 2003 - February 2005. INdAM research fellow at the DMA (Dept. of Appl. Math.) of the University of Pisa.

  • May 21, 2004. PhD in Mathematics at the Scuola Normale Superiore of Pisa,
    Thesis "Hyperbolicity equations for cusped $3$-manifolds and volume-rigidity of representations" approved cum laude,
    advisor: Prof. C. Petronio (Dept. of Appl. Math. Univ. of Pisa)

  • January-June, 2003. Visiting student at the C.R.M. of Barcelona.

  • March-June, 2002. Visiting student at the University of Barcelona.

  • 1998-2001. PhD student at the Scuola Normale Superiore of Pisa.

  • 1993-1998. Degree in Mathematics at the University of Pisa,
    Thesis "Foliations on 3-manifolds" approved cum laude,
    advisor: Prof. R. Benedetti (Dept. of Math. Univ. of Pisa)

  1. A transfer principle: from periods to isoperiodic foliations (With Gabriel Calsamiglia and Bertrand Deroin)
    Preprint, November 2015. Available version arXiv:1511.07635 (here a .pdf file)

  2. Stretching factors, metrics and train tracks for free products. (With Armando Martino)
    Preprint, December 2013. Available version arXiv:1312.4172 (here a .pdf file)

  3. Spectral rigidity of automorphic orbits in free groups. Corrigendum. (With Mathieu Carette, Ilya Kapovich, and Armando Martino)
    Algebraic & Geometric Topology 14(5), 2014 3081-3088. Available on line at the A&GT web site (.pdf file)

  4. The oriented graph of graftings in the Fuchsian case. (With Gabriel Calsamiglia and Bertrand Deroin)
    arxiv:1205.6069. Published as:
    The oriented graph of multi-graftings in the Fuchsian case.
    Publicacions Matemàtiques 58(1), 2014, 31-46. Available on line at the Pub Mat web site (here a preprint .pdf file)

  5. Branched projective structures with quasi-fuchsian holonomy. (With Gabriel Calsamiglia and Bertrand Deroin)
    arXiv:1203.6038. Published as:
    Branched projective structures with Fuchsian holonomy.
    Geometry & Topology 18(1), 2014, 379-446. Available online at the G&T web site (.pdf file)

  6. Stable complexity and simplicial volume of manifolds. (With Roberto Frigerio and Bruno Martelli)
    Journal of Topology 5(4), 2012, 977-1010. Available on line at the JOTP web site (.pdf file)

  7. Spectral rigidity of automorphic orbits in free groups. (With Mathieu Carette, Ilya Kapovich, and Armando Martino)
    Algebraic & Geometric Topology 12(3), 2012, 1457-1486. Available on line at the A&GT web site (.pdf file)

  8. Large scale detection of half-flats in CAT(0)-spaces. (With Jean-François Lafont)
    Indiana University Mathematics Journal 59(2), 2010, 395-416. Available on line at the UIMJ web site (.pdf file)

  9. The isometry group of Outer Space. (With Armando Martino)
    Advances in Mathematics 231(3-4), 2012, 1940-1973. Available online at the AIM web site (here a preprint version .pdf file ask me if you are interested in the published version)

  10. Metric Properties of Outer Space. (With Armando Martino)
    Publicacions Matemàtiques 55(2), 2011, 433-473. Available on line at the Pub Mat web site(.pdf file)

  11. Asymptotic cones, bi-Lipschitz ultraflats, and the geometric rank of geodesics. (With Jean-François Lafont)
    Preprint, January 2008. Available version arXiv:0801.3636 (here an up to date .pdf file)

  12. Rigidity of representations in SO(4,1) for Dehn fillings on 2-bridge knots. (With Joan Porti)
    Pacific Journal of Mathematics 238 (2008), No. 2, 249-274. Available on line at the PJM web site (.pdf file)

  13. Geodesic currents and length compactness for automorphisms of free groups.
    Trans. of AMS 361(1) 2009, 161-176. Available on line at the TAMS web site (.pdf file)

  14. Maximal volume representations are Fuchsian. (With Benjamin Klaff)
    Geometriae Dedicata (2006) 117:111-124. Available on line at the GD web site. (.pdf file)

  15. Constructing equivariant maps for representations.
    Annales de l'institut Fourier (2009) 59(1):393-428. Available on line at the AIF web site. (.pdf file)

  16. Algebraic and geometric solutions of hyperbolicity equations.
    Topology and its Applications, 145(1-3):91--118, 2004. Available on line at the TAIA web site. (.pdf file)

  17. Hyperbolicity equations for cusped 3-manifolds and volume-rigidity of representations.
    Collana Tesi (Nuova Serie) vol 2, Edizioni Scuola Normale Superiore di Pisa, 2005. (.pdf file)

  18. Hyperbolic volume of representations of fundamental groups of cusped 3-manifolds.
    Int. Math. Res. Not., (9):425--459, 2004. Available on line at the IMRN web site. (.pdf file)

  19. Similarity structures on the torus and the Klein bottle via triangulations.
    Advances in Geometry, 6(3):397--421, 2006. Available on line at the Adv. Geom. web site. (.pdf file)

  20. Tautness of codimension-1 foliations in dimension 3 and transversality with embedded surfaces.
    Rend. Accad. Naz. Sci. XL Mem. Mat. Appl. (5), 24:121--157, 2000. (.pdf file)